Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a registered nurse, concerning a 13 year old female with multiple allergies, who on 23-JAN-2007 was vaccinated IM in the right arm, with the first dose of Gardasil (yeast) (Lot # 655165/1425F). There was no concomitant medication. Approximately five to ten minutes later, the patient developed a rash that "started at the injection site and then spread to the arm and the whole body." Treatment with ZYRTEC was immediately given in the office, and the patient was instructed to take BENADRYL at home, if needed. The nurse reported that "rash was mild and self-limiting," and remarked "it was easily treated with antihistamine and resolved soon after treatment was given." He clarified that "this was a mild reaction," and he did not feel the patients condition would have required hospitalization or threatened her safety. The mother of the patient wanted her daughter to receive the subsequent doses of the vaccine, however the nurse stated he felt the patient''s system was "sensitized" and believed a second dose would be "too risky." Additional information has been requested.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166